Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/59085
Title: The effect of skewness and kurtosis on the Kenward-Roger approximation when group distributions differ
Author: Arnau Gras, Jaume
Bendayan, R.
Blanca, M. J.
Bono Cabré, Roser
Keywords: Mostreig (Estadística)
Simetria
Comportament col·lectiu
Sampling (Statistics)
Symmetry
Collective behavior
Issue Date: 2014
Publisher: Facultad de Psicología de la Universidad de Oviedo y el Colegio Oficial de Psicólogos del Principado de Asturias
Abstract: This study examined the independent effect of skewness and kurtosis on the robustness of the linear mixed model (LMM), with the Kenward-Roger (KR) procedure, when group distributions are different, sample sizes are small, and sphericity cannot be assumed. Methods: A Monte Carlo simulation study considering a split-plot design involving three groups and four repeated measures was performed. Results: The results showed that when group distributions are different, the effect of skewness on KR robustness is greater than that of kurtosis for the corresponding values. Furthermore, the pairings of skewness and kurtosis with group size were found to be relevant variables when applying this procedure. Conclusions: With sample sizes of 45 and 60, KR is a suitable option for analyzing data when the distributions are: (a) mesokurtic and not highly or extremely skewed, and (b) symmetric with different degrees of kurtosis. With total sample sizes of 30, it is adequate when group sizes are equal and the distributions are: (a) mesokurtic and slightly or moderately skewed, and sphericity is assumed; and (b) symmetric with a moderate or high/extreme violation of kurtosis. Alternative analyses should be considered when the distributions are highly or extremely skewed and samples sizes are small.
Note: Reproducció del document publicat a: http://dx.doi.org/10.7334/psicothema2013.174
It is part of: Psicothema, 2014, vol. 26, num. 2, p. 279-285
Related resource: http://dx.doi.org/10.7334/psicothema2013.174
URI: http://hdl.handle.net/2445/59085
ISSN: 0214-9915
Appears in Collections:Articles publicats en revistes (Psicologia Social i Psicologia Quantitativa)

Files in This Item:
File Description SizeFormat 
635252.pdf449.82 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.